MAUDE Adverse Event Report: W. L. GORE AND ASSOCIATES GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE AND ASSOCIATES GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number GKFR2030
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Unspecified Infection (1930); Hernia (2240)
Date of Event 09/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).It was reported that on september 30th (b)(6) treated this patient using a polypropylene mesh for a recurrent hernia that was previously treated.Prior to 2018 the patient had a hernia repair at the midline closed primarily without mesh reinforcement during a sleeve gastrectomy.In 2018 a hernia repair was aborted due to adhesions.In 2019 the patient was treated (not by (b)(6)) for a recurrent midline incisional hernia.A 20x30cm synecor ip device was trimmed to 15x30cm and inserted through a 12mm trocar after closing the defect with permanent prolene sutures.There was no mention of device fixation.Prior to this procedure the patient was treated with botox to relax the abdominal muscles to achieve reapproximation of the fascia because the hernia was large.Two weeks after the synecor implant in 2019, the patient returned to lovelace er with a fever and diarrhea and later an infection.The patient was treated with antibiotics and stayed in the hospital for 3 days.The patient was discharged with oral antibiotics.The operative notes did not indicate the patient had received further treatment at lovelace between 2019 and 2022.During the case he observed the synecor device was infected (but not confirmed by lab test) and excised a piece 7.5cm x 6.5cm.The mesh was sent to pathology with the report back ¿mesh material on scar¿.(b)(6) observed mesh to the left and right of the defect but no mesh in the defect or around the defect.He confirmed that the 2019 placement of synecor ip was a single mesh.He observed the mesh was ¿in two pieces¿ but was not certain of the cause.It should be noted that the gore® synecor intraperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® synecor intraperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that after a gore® synecor ip biomaterial was implanted there was a central midline failure of the mesh that resulted in a recurrence.Reportedly, the recurrence was repaired with a different mesh and patient is doing well.It was reported that on september 30th (b)(6) treated this patient using a polypropylene mesh for a recurrent hernia that was previously treated.Prior to 2018 the patient had a hernia repair at the midline closed primarily without mesh reinforcement during a sleeve gastrectomy.In 2018 a hernia repair was aborted due to adhesions.In 2019 the patient was treated (not by (b)(6)) for a recurrent midline incisional hernia.A 20x30cm synecor ip device was trimmed to 15x30cm and inserted through a 12mm trocar after closing the defect with permanent prolene sutures.There was no mention of device fixation.Prior to this procedure the patient was treated with botox to relax the abdominal muscles to achieve reapproximation of the fascia because the hernia was large.Two weeks after the synecor implant in 2019, the patient returned to lovelace er with a fever and diarrhea and later an infection.The patient was treated with antibiotics and stayed in the hospital for 3 days.The patient was discharged with oral antibiotics.The operative notes did not indicate the patient had received further treatment at lovelace between 2019 and 2022.During the case he observed the synecor device was infected (but not confirmed by lab test) and excised a piece 7.5cm x 6.5cm.The mesh was sent to pathology with the report back ¿mesh material on scar¿.Dr.Leyba observed mesh to the left and right of the defect but no mesh in the defect or around the defect.He confirmed that the 2019 placement of synecor ip was a single mesh.He observed the mesh was ¿in two pieces¿ but was not certain of the cause.(b)(6) provided his response to questions as asked and said he was not registering a complaint.
 
Additional Manufacturer Narrative
H6: a review of the manufacturing records indicated the lot met all pre-released specifications.
 
Additional Manufacturer Narrative
D4: added serial #, catalog #, expiration date, udi # h4: added device manufacture date.

Brand Name
GORE® SYNECOR® INTRAPERITONEAL BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE AND ASSOCIATES
1505 n. 4th st
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15609005
Report Number3003910212-2022-01407
Device Sequence Number11450393
Product Code FTL
UDI-Device Identifier00733132635368
UDI-Public00733132635368
Combination Product (Y/N)N
PMA/510(K) Number
K152609
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2020
Device Model NumberGKFR2030
Device Catalogue NumberGKFR2030
Device Lot Number17665145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer09/30/2022
09/30/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date12/12/2022
12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown